Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Can Hunt syndrome be a consequence of Herpes Zoster in the ear?

User rating for this question
Very Good
Answered by

Infectious Diseases Specialist
Practicing since : 1973
Answered : 546 Questions
Do you have experience with XXXXXXX Hunt syndrome as a consequence of Herpes Zoster in the left ear? I am 5 days into Valtrex and Prednisone treatment after seeing the Doc early on Day 2 of symptoms, and my left facial nerve is still not working. My face is frozen on the left side and I smell smoke all the time on and off wherever I am. Sinus damage? I am 60 year old male, with one historical case of adult shingles 20 years ago, and chicken pox as a child. Will the facial paralysis subside in time or do I need additional treatments? Should I continue the Valtrex and prednisone after 2 weeks? I have a follow up with my ENT M.D on Feb 4th. Anything I should be asking him? Thank you very much. As you can imagine, I am a little concerned about the long-term recovery. XXXX
Posted Fri, 14 Feb 2014 in General Health
Answered by Dr. Fatbardha Sejdini 2 hours later
Brief Answer: Following suggestions for XXXXXXX Hunt syndrome... Detailed Answer: Hi XXXXXXX I have read your medical history carefully and feel sorry for experiencing XXXXXXX Hunt Syndrome. This is a rare condition during which the virus Herpes Zoster is affecting the ear nerve. Hopefully, you have started treatment on the 2nd day of the symptoms. The earlier the treatment starts, the less the chances to get complications. It is normal to have muscle weakness and feeling your face frozen on left side as due to nerve damage. As long as the X-ray of sinus did not reveal anything, no sinus related. If you had a history of shingle and chicken pox, then, this explains why you are having XXXXXXX Hunt syndrome as the virus is the same. The facial paralysis hopefully will subside in time because you started treatment early. You should keep following up with your ENT specialist. The use of Prednisone is short term only, however, if symptoms will persist, then, your specialist might prescribe it for more. Keeping good hygiene and using pain-killers are also advised. Wish fast recovery! Dr.Bardha
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor